Alert archive / Tennessee / Tornado Warnings in 2024

Tornado Warning 1, NWS Morristown, TN

April 2, 2024Campbell County, Morgan County, Scott County, Tennessee

NWS Morristown, TN issued this tornado warning at Apr 2, 2024, 5:07 PM EDT for Campbell County, Morgan County, Scott County, Tennessee. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2024, 5:07 PM EDT (21:07 UTC)
Expired
Apr 2, 2024, 6:00 PM EDT
In force
53 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Campbell County, TN, Morgan County, TN, Scott County, TN

The radar

The Knoxville radar (KMRX), 118 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:20 PM EDTTORNADOSunbright, TNHeavy damage reported to Schuberts Funeral Home.
Apr 2, 5:30 PM EDTTORNADO4 Wsw Huntsville, TNTornado spotted along Hwy 27.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

867 
WFUS54 KMRX 022107
TORMRX
TNC013-129-151-022200-
/O.NEW.KMRX.TO.W.0001.240402T2107Z-240402T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
507 PM EDT Tue Apr 2 2024

The National Weather Service in Morristown has issued a

* Tornado Warning for...
  Northern Morgan County in east Tennessee...
  Southwestern Campbell County in east Tennessee...
  Central Scott County in east Tennessee...

* Until 600 PM EDT.

* At 507 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 13 miles northwest of Wartburg, moving northeast at 55
  mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Huntsville and Helenwood around 525 PM EDT.

Other locations impacted by this tornadic thunderstorm include Rugby,
High Point, Rugby State Park, Smokey Junction, Deerlodge, Honey Creek
State Park, Norma, Elgin, Robbins, and Slick Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3624 8427 3609 8483 3621 8492 3624 8488
      3628 8488 3629 8486 3630 8480 3633 8477
      3633 8476 3634 8474 3635 8474 3635 8473
      3637 8472 3637 8470 3640 8466 3642 8468
      3654 8449
TIME...MOT...LOC 2107Z 240DEG 48KT 3621 8480 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

19
7 follow-up statements
838 
WWUS54 KMRX 022116
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
516 PM EDT Tue Apr 2 2024

TNC013-129-151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Morgan TN-Campbell TN-Scott TN-
516 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHERN
MORGAN...SOUTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES...

At 516 PM EDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northwest of Wartburg, moving northeast at 50
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Huntsville around 535 PM EDT.

Other locations impacted by this tornadic thunderstorm include Rugby,
Rugby State Park, Smokey Junction, Deerlodge, Honey Creek State Park,
Norma, Elgin, Robbins, Slick Rock, and Sunbright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3624 8427 3616 8473 3624 8480 3630 8480
      3633 8477 3633 8476 3634 8474 3635 8474
      3635 8473 3637 8472 3637 8470 3640 8466
      3642 8468 3654 8449
TIME...MOT...LOC 2116Z 240DEG 42KT 3625 8472 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

19
968 
WWUS54 KMRX 022124
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
524 PM EDT Tue Apr 2 2024

TNC013-129-151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Morgan TN-Campbell TN-Scott TN-
524 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTH
CENTRAL MORGAN...SOUTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES...

At 523 PM EDT, a severe thunderstorm capable of producing a tornado
was located 11 miles northwest of Wartburg, moving northeast at 35
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Huntsville around 545 PM EDT.

Other locations impacted by this tornadic thunderstorm include Smokey
Junction, Norma, Elgin, Robbins, Slick Rock, Sunbright, Rugby State
Park, and Frozen Head State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 8427 3621 8463 3622 8470 3626 8472
      3632 8471 3636 8469 3640 8466 3654 8449
TIME...MOT...LOC 2123Z 241DEG 33KT 3625 8468 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

19
925 
WWUS54 KMRX 022127
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
527 PM EDT Tue Apr 2 2024

TNC013-129-151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Morgan TN-Campbell TN-Scott TN-
527 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTH
CENTRAL MORGAN...SOUTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES...

At 527 PM EDT, a confirmed tornado was located 11 miles north of
Wartburg, moving northeast at 25 mph.

HAZARD...Damaging tornado and half dollar size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Huntsville around 555 PM EDT.

Other locations impacted by this tornadic thunderstorm include Norma,
Elgin, Robbins, Smokey Junction, Slick Rock, and Sunbright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 8427 3624 8465 3626 8470 3634 8468
      3640 8466 3654 8449
TIME...MOT...LOC 2127Z 243DEG 21KT 3627 8464 

TORNADO...OBSERVED
MAX HAIL SIZE...1.25 IN

$$

19
958 
WWUS54 KMRX 022132
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
532 PM EDT Tue Apr 2 2024

TNC013-129-151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Morgan TN-Campbell TN-Scott TN-
532 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR NORTHERN
MORGAN...SOUTHWESTERN CAMPBELL AND CENTRAL SCOTT COUNTIES...

At 532 PM EDT, a confirmed large and extremely dangerous tornado was
located 8 miles southwest of Huntsville, or 13 miles north of
Wartburg, moving northeast at 30 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Huntsville around 545 PM EDT.

Other locations impacted by this tornadic thunderstorm include Norma,
Elgin, Robbins, Smokey Junction, and Slick Rock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 8427 3624 8459 3627 8464 3634 8464
      3639 8462 3651 8447
TIME...MOT...LOC 2132Z 241DEG 25KT 3631 8458 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN

$$

19
139 
WWUS54 KMRX 022139
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
539 PM EDT Tue Apr 2 2024

TNC013-129-022149-
/O.CAN.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Morgan TN-Campbell TN-
539 PM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR NORTHERN MORGAN AND SOUTHWESTERN CAMPBELL
COUNTIES IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3632 8433 3628 8433 3628 8434 3627 8436
      3628 8456 3630 8459 3634 8460 3639 8458
      3648 8445
TIME...MOT...LOC 2139Z 241DEG 35KT 3636 8448 

$$

TNC151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Scott TN-
539 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR CENTRAL
SCOTT COUNTY...

At 539 PM EDT, a confirmed large and extremely dangerous tornado was
located near Huntsville, or 11 miles south of Oneida, moving
northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Huntsville around 545 PM EDT.

Other locations impacted by this tornadic thunderstorm include Norma,
Robbins, Smokey Junction, Slick Rock, and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3632 8433 3628 8433 3628 8434 3627 8436
      3628 8456 3630 8459 3634 8460 3639 8458
      3648 8445
TIME...MOT...LOC 2139Z 241DEG 35KT 3636 8448 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN

$$

19
682 
WWUS54 KMRX 022145
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
545 PM EDT Tue Apr 2 2024

TNC151-022200-
/O.CON.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Scott TN-
545 PM EDT Tue Apr 2 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL SCOTT COUNTY...

At 545 PM EDT, a confirmed large and extremely dangerous tornado was
located near Huntsville, or 11 miles southeast of Oneida, moving
northeast at 40 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Public confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

This tornadic thunderstorm will remain over mainly rural areas of
east central Scott County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3635 8435 3633 8442 3637 8445 3643 8442
      3637 8437
TIME...MOT...LOC 2145Z 232DEG 44KT 3638 8440 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.50 IN

$$

19
736 
WWUS54 KMRX 022153
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
553 PM EDT Tue Apr 2 2024

TNC151-022202-
/O.EXP.KMRX.TO.W.0001.000000T0000Z-240402T2200Z/
Scott TN-
553 PM EDT Tue Apr 2 2024

...THE TORNADO WARNING FOR EAST CENTRAL SCOTT COUNTY WILL EXPIRE AT
600 PM EDT...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Morristown.

Remember, a Tornado Warning still remains in effect for Campbell and 
Scott Counties.

&&

LAT...LON 3635 8435 3633 8442 3637 8445 3643 8442
      3637 8437
TIME...MOT...LOC 2152Z 240DEG 48KT 3642 8432 

$$

19

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:15 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 2, 1:15 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
115 PM EDT Tue Apr 2 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 1255 PM EDT Tue Apr 2 2024

Key Messages:

1. Severe thunderstorms possible this evening along with
localized flash flooding.

2. Cooler on Wednesday with scattered rain showers beneath the
upper low.

Discussion:

The main impact in the forecast period will the the probability
for severe thunderstorms later this afternoon through the early
overnight hours. Much of the CAM guidance this morning has
struggled with ongoing convection with a wide variety of potential
outcomes for storm mode and evolution through the overnight hours.
However, models have consistently shown 500 to 1500 J/Kg of
MLCAPE late this afternoon into the early overnight hours with
strong effective bulk shear of 60 to 60 kt with effective low-
level shear around 30 kt. Hodographs are showing the potential for
some significant length and curvature at times which would create
a favorable environment for supercell structures that could
coalesce into a QLCS line later this evening with embedded
rotation. Current satellite and observations show a wide area of
upper divergence across northern Mississippi and West Tennessee
that will continue to transition eastward with the upper jet
through the evening. Stronger DPVA will result in height falls,
moreso after 21z today which will continue to erode the mid-level
CAP and increase instability. Current observations show dew points
in the low to mid 60s across the Tennessee Valley with a general
surge northward through the evening as southwesterly flow
increases across the area. All of this points to severe
thunderstorms continue to be expected across much of the
Tennessee and Ohio Valleys with the potential for damaging winds,
hail, and tornadoes.

Behind the departing storms tonight, a cold front moves across the
area with much cooler air for Wednesday as an upper low settles
across the region. Below normal temperatures will be expected on
Wednesday with scattered afternoon light rain showers due to the
stronger lapse rates. Some light snow showers will be possible
across the highest elevations of the mountains into Wednesday
night, but impacts appear minimal.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 1255 PM EDT Tue Apr 2 2024

Key Messages:

1. Cooler conditions behind this weeks frontal passage, with
temperatures near freezing for many locations the second half of the
week.

2. Light snow accumulation expected in higher elevations of the East
Tennessee mountains and southwest Virginia Wednesday night through
Thursday night.

Discussion:

By Wednesday night the really cold air will be moving into the
region from the west/northwest as the low pressure system continues
to creep its way through the Ohio Valley. This will bring with it a
mini winter season with overcast skies and cold temperatures. On the
south side of the low wrap around moisture/precipitation will remain
over the area through Friday leading to periods of cold drizzle in
the northern valley. In the higher elevations temperatures will drop
low enough that the precipitation should switch over to light
snowfall Wednesday night through Friday morning. Amounts look like
they'll be fairly light with elevations above 3,000 feet having the
best chance to see accumulations, with 2 day totals possibly at 3+
inches at the peaks of the mountains.

Further down in the valley the cold temperatures will be the main
story will be the near freezing temperatures overnight Thursday
morning through Sunday morning. Overnight winds will remain elevated
for several of the mornings, so determining frost formation is a bit
difficult this far out, and a lot of it will depend on the speed of
the low moving to our north. Expect to see many mornings of frost
advisories and freeze warnings through the weekend...Sorry in
advance.

We'll heat up to above normal temperatures by the start of next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM EDT Tue Apr 2 2024

Poor flight conditions are expected later this afternoon through
the overnight hours as numerous showers and thunderstorms develop
and move across the region impacting all sites. Some storms may be
strong later this afternoon through the early overnight hours. Winds
remain gusty today with strong SW winds with gusts around 30 kt
ahead of the approaching cold front. Cigs decrease tonight behind
the thunderstorm activity with MVFR conditions prevailing late in
the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             49  59  42  54 / 100  20  10  10
Knoxville McGhee Tyson Airport, TN  49  57  40  50 / 100  50  40  50
Oak Ridge, TN                       48  58  39  50 / 100  60  40  50
Tri Cities Airport, TN              49  58  37  47 / 100  40  70  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Wind Advisory until 2 AM EDT Wednesday for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.

VA...NONE.
&&

SHORT TERM...JB
AVIATION...JB
Hazardous weather outlook, Apr 2, 1:15 PM EDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
115 PM EDT Tue Apr 2 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-031715-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
115 PM EDT Tue Apr 2 2024 /1215 PM CDT Tue Apr 2 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are possible late this afternoon
through the early overnight hours. Damaging wind gusts, large
hail, and a few tornadoes will be possible. The highest risk of
severe weather will be west of the Interstate 75 corridor.

Please monitor the forecast and have multiple ways to receive any
watches or warnings that are issued. Have a severe weather safety
plan for your home and workplace.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Temperatures will cool significantly at higher elevations
Wednesday into Thursday while showers linger until late Thursday
night. As a result, expect some light snow accumulations in the
mountains during this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.
Please relay any information about severe weather to the NWS.

In the hours before

Special weather statement, Apr 2, 5:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Morristown TN
503 PM EDT Tue Apr 2 2024

TNZ012-013-035-022145-
Scott TN-Campbell TN-Morgan TN-
503 PM EDT Tue Apr 2 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN MORGAN...WESTERN
CAMPBELL AND SCOTT COUNTIES THROUGH 545 PM EDT...

At 503 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 14 miles north of Fairfield Glade, or 15 miles
northwest of Wartburg, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
La Follette, Oneida, Jacksboro, Huntsville, Helenwood, Caryville,
Winfield, Sunbright, Rugby, and High Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3659 8434 3627 8410 3621 8434 3622 8437
      3620 8439 3609 8484 3614 8487 3616 8491
      3621 8491 3624 8488 3628 8488 3630 8480
      3633 8477 3633 8475 3637 8472 3637 8470
      3640 8466 3644 8469 3660 8446
TIME...MOT...LOC 2103Z 240DEG 49KT 3621 8482

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

19

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 5:03 PM EDTSpecial Weather StatementMRXScott42 min
Apr 2, 5:44 PM EDTTornado Warning Tornado observedConsiderable damage threatMRXCampbell, Scott46 min
Apr 2, 6:23 PM EDTTornado WarningMRXCampbell, Claiborne12 min

Nearby

Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.